Alert archive / Missouri / Heat Advisories in 2015
Heat Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this heat advisory at Jun 21, 2015, 3:46 AM CDT for 4 counties in Missouri; Madison County, Monroe County, Saint Clair County, Illinois. It took effect at Jun 22, 2015, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2015, 3:46 AM CDT (08:46 UTC)
- In effect from
- Jun 22, 2015, 1:00 PM CDT
- Expired
- Jun 22, 2015, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
Counties Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -493 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Jun 21, 3:44 AM CDT, 2 minutes earlier.
Area forecast discussion, Jun 21, 3:44 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
344 AM CDT Sun Jun 21 2015
.SHORT TERM: (Through Tonight)
Issued at 343 AM CDT Sun Jun 21 2015
Scattered thunderstorms are expected to develop within a warm/moist
unstable airmass. Initiation will be favored near effective boundary
which looks to bisect the CWFA this afternoon. Storms that do develop
will have the potential of becoming severe due to favorable CAPE/shear
profiles. Multicell clusters are favored storm mode with damaging winds
and large hail the predominate threats.
Temperatures today will be tricky but expecting initiation to be late
enough in the day for temperatures to bounce into upper 80s to low
90s along/south of Interstate 70. Did cool temps a couple of degrees
north of I-70 compared to yesterday's forecast as effective boundary
looks to remain largely south of these regions along with a northerly
component to the wind.
Frontal boundary is expected to lift back to the north and east as a
warm front tonight. Showers and thunderstorms will be possible
tonight...especially for portions of northeast Missouri and west-central
Illinois as low-level jet strengthens. Otherwise...a warm and muggy night
looks to be in store for the bi-state area with lows in the 70s.
Gosselin
.LONG TERM: (Monday through Saturday)
Issued at 343 AM CDT Sun Jun 21 2015
Monday still appears to be the warmest day of the week as 850-hPa thermal
ridge advects toward the northwestern portion of the CWA with 850 hPa
temps above +20C. Continued to lean above guidance within this regime
which results in high temperatures in the low to mid 90s. Highest heat
index readings of around 105F look likely in and around metropolitan
St. Louis so will go ahead and issue a heat advisory for Monday
afternoon/early evening.
Pretty strong cap still being advertised by NWP guidance but some
models (a la the NAM and European) do develop convection along the
next cold frontal boundary late Monday evening. Should these storms
develop...they would likely move into portions of northeast Missouri
and west-central Illinois and could pose a severe threat as well.
For now...have chance PoPs as cap still looks fairly strong along
with weak sfc convergence along cold front and an overall lack of
good upper-level support for ascent.
Cold front looks to stall out and become quasi-stationary on Tuesday
across the area with continued chances of showers/storms particularly
near wherever that boundary sets up. Tuesday's high temperatures...similar
to today...will be difficult but appears southern sections should warm
up into the low to mid 90s with northern areas in the mid 80s.
Better chance of showers/storms Tuesday night across northeast sections
of the area as boundary lifts back to the north and east as a warm front
and interacts with WSW LLJ. Added likely PoPs for Tue night over portions
of the area due to good model agreement in this scenario.
Continued chances of showers and storms through the rest of the work
week with best chance probably between Thursday night and early Saturday
as next cold front moves into area. Slightly cooler weather still appears
likely by Friday/Saturday...mostly due to clouds/precip chances. Models
tonight have backed off a bit (and delayed things by about a day) with
respect to transition to more of a NW flow regime. However...ECMWF
model pretty cool 850 temps moving in by next weekend.
Gosselin
&&
.AVIATION: (For the 06z TAFs through 06z Sunday Night)
Issued at 1156 PM CDT Sat Jun 20 2015
VFR conditions expected at all TAF sites except for KUIN for the
first few hours where lingering thunderstorms will bring
visibilities down to around 2 miles. Otherwise a weak cold front
will stall over the region on Sunday, and scattered thunderstorms
are possible along this boundary during Sunday afternoon. Ceilings
around 5000 feet are expected as moisture pools along this
boundary Sunday morning but any ceilings are expected to remain in
the VFR category.
Specifics for KSTL: VFR conditions expected through this TAF
period. There is a chance for scattered thunderstorms Sunday
afternoon. VFR ceilings around 5000 feet should begin to break
Sunday evening. Winds will remain light as a weak cold front
stalls over the region.
Browning
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 89 77 94 79 / 50 30 10 10
Quincy 86 71 92 73 / 40 40 10 30
Columbia 88 73 93 75 / 40 30 10 10
Jefferson City 90 73 93 76 / 30 20 10 5
Salem 89 73 91 76 / 40 30 10 10
Farmington 91 72 91 75 / 30 20 10 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY from 1 PM to 7 PM CDT Monday FOR Jefferson MO-St.
Charles MO-St. Louis City MO-St. Louis MO.
IL...HEAT ADVISORY from 1 PM to 7 PM CDT Monday FOR Madison IL-Monroe
IL-St. Clair IL.
&&
WFO LSXHazardous weather outlook, Jun 20, 10:53 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1053 PM CDT SAT JUN 20 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1053 PM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. A FEW STORMS MAY BE STRONG WITH DAMAGING WINDS. HEAVY RAINFALL IS ALSO LIKELY WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL POINTS ALONG THE MERAMEC...ILLINOIS...AND MISSISSIPPI RIVERS ARE EXPECTED TO REACH MAJOR FLOOD STAGE THIS WEEKEND. THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY AFTERNOON AND NIGHT. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. HEAT INDEX READINGS MAY CLIMB INTO THE 100 TO 105 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY FROM SUNDAY INTO WEDNESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA FROM MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...RAINFALL REPORTS OVER ONE INCH...AND ANY NEW FLOODING OBSERVED TO THE NATIONAL WEATHER SERVICE. GOSSELIN
In the hours before
Special weather statement, Jun 20, 11:52 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1152 PM CDT SAT JUN 20 2015 MOZ018-019-026-027-210530- KNOX MO-LEWIS MO-MARION MO-SHELBY MO- 1152 PM CDT SAT JUN 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHELBY...NORTHWESTERN MARION...SOUTHWESTERN LEWIS AND KNOX COUNTIES UNTIL 1230 AM CDT... AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF PLEVNA...OR 9 MILES SOUTH OF EDINA...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PLEVNA... KNOX CITY... LA BELLE... STEFFENVILLE... LEWISTOWN... EMDEN... EWING... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
Local storm report, Jun 21, 1:57 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
157 AM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG PALMYRA 39.80N 91.52W
06/21/2015 MARION MO 911 CALL CENTER
SEVERAL LARGE TREE LIMBS BLOWN DOWN.
&&
BYRDSpecial weather statement, Jun 21, 2:22 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 222 AM CDT SUN JUN 21 2015 MOZ034-210800- MONROE MO- 222 AM CDT SUN JUN 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR MONROE COUNTY UNTIL 300 AM CDT... AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODLAWN...OR 10 MILES NORTHWEST OF PARIS... MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PARIS... SANTA FE... GRANVILLE... THIS STORM WILL AFFECT MARK TWAIN LAKE RECREATIONAL AREA AND UNION COVERED BRIDGE HISTORIC SITE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BYRD
Local storm report, Jun 21, 2:29 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
229 AM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL 4 S SHELBINA 39.63N 92.04W
06/21/2015 E0.50 INCH MONROE MO TRAINED SPOTTER
0215 AM TSTM WND GST 4 S SHELBINA 39.63N 92.04W
06/21/2015 E50 MPH MONROE MO TRAINED SPOTTER
&&
BYRDLocal storm report, Jun 21, 3:22 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
322 AM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM FLASH FLOOD MONTICELLO 40.12N 91.71W
06/21/2015 LEWIS MO LAW ENFORCEMENT
HIGHWAY 156 IS STILL CLOSED...BUT HIGHWAY 16 IS NOW
OPEN. CONDITIONS ARE IMPROVING. RAIN HAS ENDED.
&&
BYRDLocal storm report, Jun 21, 3:45 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 AM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM FLASH FLOOD BELLEVIEW 39.35N 90.78W
06/21/2015 CALHOUN IL LAW ENFORCEMENT
ILLINOIS ROUTE 96 NEAR BELLEVIEW HAS BEEN CLOSED DUE TO
FLOODING. CAR STUCK IN THE AREA. NO INJURIES REPORTED.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 67 min |
| Jun 20, 8:55 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 65 min |
| Jun 20, 10:08 PM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Jun 20, 11:47 PM CDT | River Flood Warning | LSX | Lewis | 10 days |
| Jun 20, 11:47 PM CDT | River Flood Warning | LSX | Lewis | 60 hr |
| Jun 21, 12:52 AM CDT | River Flood Warning | LSX | Marion | 11 days |
| Jun 21, 1:40 AM CDT | Areal Flood Advisory | LSX | Marion, Pike, Ralls | 6 hr |
| Jun 21, 1:48 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 42 min |
| Jun 21, 2:31 AM CDT | River Flood Warning | LSX | Marion | 72 hr |
| Jun 21, 3:54 AM CDT | Flash Flood Warning | LSX | Lincoln, Pike | 6 hr |
| Jun 21, 4:01 AM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Jun 21, 4:45 AM CDT | Flash Flood Warning | LSX | Audrain, Montgomery, Pike, Ralls | 6 hr |
| Jun 21, 5:39 AM CDT | River Flood Warning | LSX | Lincoln | 70 hr |
| Jun 21, 9:48 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 42 min |
| Jun 21, 9:57 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 31 min |
| Jun 21, 10:08 AM CDT | Flash Flood Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Ralls | 6 hr |
| Jun 21, 10:56 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike | 49 min |
| Jun 21, 3:40 PM CDT | Areal Flood Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Ralls | 12 hr |
Nearby
Heat Advisories in Missouri, 2015Heat Advisories in Illinois, 2015Every heat advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.